MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Retinal Degeneration (2049); No Code Available (3191)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had unexpected post-op refraction after implanting model zct150 tecnis toric iols (intraocular lens) 21.0 diopter (d) in her left eye (os).Historically, patient had myopic lasik many years ago.It showed a hyperopic pattern on her topography, as reported by the customer.It was also learnt that she had hyperopic treatment for enhancement.Preoperatively, patient had 1.75 diopters wtr (with-the-rule) astigmatism.Model zct150 was implanted targeting 98 degrees rotation.Post-operatively at 1.5 weeks, iol axis was determined to be at 102 degrees.However, refraction showed +0.50 -2.00 x 080, so + cyl (cylinder) was determined to be at 170 degrees.The account commented that based on (b)(6) software, by rotating the lens 68 degrees counter clockwise, would resolved the cylinder.Repeat topography postoperatively showed 1.34 diopter of wtr astigmatism.Additional information was received and it was learnt that the doctor is planning to rotate the lens.If after repositioning of the lens, there will still be significant residual astigmatism, then the surgeon will exchange the iol for a monofocal lens.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received indicated that iol was rotated to 151 degrees on (b)(6) 2018 and it is in targeted position.On the first day, visual acuity was 20/25 (uncorrected), then dropped to 20/40 (uncorrected) on 4 days.Refraction at day 4 was +0.25 - 1.00 x 100.Her last post-op visit was on (b)(6) 2018.Patient's bcva (best corrected visual acuity) was 20/30 and was in targeted position.Patient has also macular degeneration.Planned treatment is still pending.Patient may undergo prk (photorefractive keratectomy) if she's not happy with her vision.The following field was updated accordingly: patient code: additional patient code (2049 - retinal degeneration) added.Patient code: additional patient code (3191 - ¿ lens repositioning/rotation) added.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7942484
Report Number9614546-2018-00949
Device Sequence Number857254
Product Code HQL
UDI-Device Identifier05050474552166
UDI-Public(01)05050474552166(17)220323
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model NumberZCT150
Device Catalogue NumberZCT150U210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/02/2018
10/25/2020
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/28/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005